How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bridget Your Own Question
Dr. Bridget
Dr. Bridget, Pharmacist
Category: Pharmacy
Satisfied Customers: 977
Experience:  Clinical Geriatric Pharmacist; Pharmacy Practice Residency training with extensive knowledge in pharmacological treatment of diseases;Special interest in alternative remedies.
89476429
Type Your Pharmacy Question Here...
Dr. Bridget is online now
A new question is answered every 9 seconds

My murtivitamin pills and -complex pills were store together

Customer Question

My murtivitamin pills and B-complex pills were store together in a weekly medbar. These pills now have a rust-colored and rust textured "crust" on the vitamins and "melting" on the B-complex. What could this be? Not exposed to liquid or humidity.
Submitted: 1 year ago.
Category: Pharmacy
Expert:  Dr. Bridget replied 1 year ago.

Hello and thanks for the question! The B complex is the likely culprit. B complex tablets often have a rust colored coating on the exterior. Although you have not directly exposed them, even small amounts of humidity trapped in the medication storage unit may cause the tablet coating to melt. Some vitamins should not be removed from the original storage container (it may or may not indicate this on the bottle itself) due to instability when stored in other types of containers.

If you have any follow-up questions, please let me know!

Dr. Bridget, PharmD, CGP

Expert:  Dr. Bridget replied 1 year ago.

Hello! I just wanted to check in with you to see if you have continued to have problems with your multivitamin and B complex getting crusty and discolored when stored in the pill box. Did you decide to store the B complex in its original container to see if that solved the problem?

If you have follow-up questions, please let me know. If my answer has helped you solve your problem, please take a moment to let me know or provide a positive rating!

Thanks,

Dr. Bridget, PharmD, CGP

Expert:  Dr. Bridget replied 1 year ago.

Hello! I am just checking in to see how thing are going with your the storage of your multivitamin and b complex. I am interested in the outcome!

Thanks,

Dr. Bridget,PharmD,CGP